MAUDE Adverse Event Report: PENUMBRA, INC. MIDWAY 62 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. MIDWAY 62 DELIVERY CATHETER; DQY, QJP
Catalog Number 62MWAY125
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned midway 62 delivery catheter (midway 62) confirmed that the catheter was fractured.Evaluation revealed that the midway 62 was stretched at the fractured location and coil winds were wrapped around the non-penumbra guidewire.If the midway 62 is retracted against resistance, damage such as stretching and subsequent fracture may occur.The reported tortuous anatomy may have contributed to resistance during the procedure.Further evaluation revealed an additional fracture and kinks on the catheter shaft.This damage is incidental to the reported complaint and likely occurred during handling of the device for removal or post procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a midway 62 delivery catheter (midway 62), a non-penumbra guide catheter, a non-penumbra sheath, and a guidewire.It was reported that the sigmoid sinus was tortuous and stenosed.During the procedure, the physician obtained bilateral femoral access via left and right femoral vein with 8f sheaths.Operating through r femoral access, it was reported that the guide catheter was ovalized and kinked when advanced through the sigmoid sinus.A midway 62 was then advanced through the damaged guide catheter to provide additional support along with a guidewire.While attempting to remove the midway 62, it stretched and fractured.The physician exchanged the 8f sheath via the right femoral vein for a longer 8f sheath.The longer 8f sheath was advanced to the right internal jugular to provide support to the guide catheter.Attempts to snare the midway 62 were unsuccessful so the system was retracted for removal.Upon retraction, the distal fractured midway 62 segment was retrieved but the guide catheter fractured.The physician upsized to a 12f sheath in the left femoral vein access.An indigo system aspiration catheter 12 (cat12) was advanced over the guide catheter distal fractured segment.A balloon was inserted and inflated to remove the distal portion of the guide catheter.It was reported all fragments were removed from the patient.The procedure ended at this point.The patient was scheduled to return a week later to place the stent.There was no report of an adverse effect to the patient.

Brand Name
MIDWAY 62 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda 
MDR Report Key22324634
Report Number3005168196-2025-00217
Device Sequence Number9023307
Product Code DQY
UDI-Device Identifier00815948028036
UDI-Public00815948028036
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62MWAY125
Device Lot NumberF00011131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale